Risperidone induced granulomatous mastitis secondary to hyperprolactinemia in a non-pregnant woman-a rare case report in a bipolar disorder

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Idiopathic granulomatous lesion is a rare entity of the breast seen in young-middle aged women. Diagnosis and management of granulomatous lesions with known aetiology does not impose major clinical problems. However, most often these lesions are undetected or unnoticed due to lack of timely diagnosis and inappropriate management, as primarily it is idiopathic. Hyperprolactinemia have been proposed as one of the mechanisms underlying the development of granulomatous lesions of the breast. We report a case of hyperprolactinemia due to risperidone therapy for bipolar mood disorder in a woman who eventually developed granulomatous mastitis. Histologically, the diagnosis was confirmed by the presence of granulomatous lesion and by ruling out other potential causes. In this case, raised prolactin was possibly an important factor which was secondary to risperidone therapy. However, idiopathic granulomatous mastitis could not be completely ruled out.

Original languageEnglish
Pages (from-to)FD01-FD03
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number1
DOIs
Publication statusPublished - 01-01-2017

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Cite this